MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK STATUS+

SIEMENS HEALTHCARE DIAGNOSTICS INC. CLINITEK STATUS+
Catalog Number 10379675
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that smoke was seen coming from their clinitek status+ instrument.The customer was unable to determine the exact source of the smoke.The customer stated that they use the original power supply.No batteries, surge protector or connect base was in use at the time of the event and no spills on the instrument occurred.The customer has powered off and unplugged the instrument.There is no report of injury or damage to property due to this event.
 
Additional Manufacturer Narrative
Siemens has requested the instrument and power supply to be returned for further investigation and a replacement instrument is being supplied to the customer.Investigation will commence once instrument has been received.The cause of this event is unknown.
 
Additional Manufacturer Narrative
The investigation was completed.A component on the main board was the source of the burnt smell/smoke, but it is not a fire risk.The d16 component can fail when incorrect power is connected to the device, either through plugging in the wrong power supply (device uses a common barrel connector) or using 3.5v rechargeable batteries (device specifies using common 1.5v aa batteries).This can also be caused by any natural event which causes a power surge.The power supply was not returned however the customer stated is was the one originally provided with the system and it was plugged directly into the system (no ups, conditioner, surge protector, etc.) the cause of this event is unknown.

Brand Name
CLINITEK STATUS+
Common Device Name
CLINITEK STATUS+
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD.
northern road
chilton industrial estate
sudbury, suffolk CO10 2XQ
UK   CO10 2XQ
Manufacturer Contact
felix akinrinola
2 edgewater drive
norwood, MA 02062
MDR Report Key18995043
Report Number3002637618-2024-00024
Device Sequence Number11522559
Product Code JIL
UDI-Device Identifier00630414574639
UDI-Public00630414574639
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10379675
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown